# SDR 95ZZZX1367

- Difficulty date: February 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N13JA
- Make and model: Doug DC3-G102A
- Aircraft serial: 4082
- Engine: Pwa R183094M1
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Coupling
- Part number: 96657
- Condition: Broken
- Location: Eng Front Sec
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED SN 145873 ENGINE DUE TO INCREASING AMOUNTS OF STEEL IN OIL SCREEN OVER A PERIOD OF 108 HRS.  TSMOH WAS 2-1/2 YRS AND 945 HRS.  TWO OIL ANALYSES DURING THAT TIME REPORTED ALL WEAR CHECKS NORMAL.  UPON EXAMINING REMOVED ENGINE, FND PN 96657 COUPLING ASSY CRACKED COMPLETELY THROUGH.  ALSO, AN APPROX 1 SQUARE INCH PIECE WAS BROKEN AWAY, BUT RETAINED IN PLACE BY CHANNEL DESIGN OF MATING PN 92991 COUPLING ASSY.  ONLY REASON GEARS ARE TIMED IS SO MAGNETO TIMING CAN BE CHECKED VIA A TIMING PIN THROUGH A SIGHTING HOLE IN NOSE CASE.  NOTED GEAR NOT TIMED, BROKEN PIECE WAS THROUGH THE GROOVE OF THE TOOTH WITH RIVET HOLE AND TIMING PIN (PN 93407) WAS NOT INSTALLED.
